Alert archive / Kansas / Wind Advisories in 2020
Wind Advisory 14, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Nov 14, 2020, 11:10 AM CST for 6 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 11:10 AM CST (17:10 UTC)
- Expired
- Nov 14, 2020, 4:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Lyon County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 79 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 472 m²/s²
- 0-3 km storm-relative helicity
- 519 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
197 WWUS73 KTOP 141710 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1110 AM CST Sat Nov 14 2020 KSZ040-054>056-058-059-150300- /O.NEW.KTOP.WI.Y.0014.201114T1710Z-201114T2200Z/ /O.EXT.KTOP.WI.Y.0013.201115T0100Z-201115T0700Z/ Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1110 AM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CST SUNDAY... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect until 4 PM CST this afternoon. * WHAT...Southwest winds of 20 to 30 mph gusting to 45 mph this afternoon, becoming northwest this evening with gusts up to 50 mph expected. * WHERE...East central Kansas. * WHEN...This afternoon until 4 PM and again between 7 PM until 1 AM tonight. * Impacts...Gusty winds could blow around unsecured objects. Driving high profile vehicles will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008>010-020>022-034>037-150300- /O.EXT.KTOP.WI.Y.0013.201114T2300Z-201115T0500Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson- Geary-Morris- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 1110 AM CST Sat Nov 14 2020 ...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...North central Kansas. * WHEN...From 5 PM to 11 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ011-012-023-024-026-038-039-150300- /O.EXT.KTOP.WI.Y.0013.201115T0100Z-201115T0700Z/ Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee-Shawnee- Including the cities of Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 1110 AM CST Sat Nov 14 2020 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northeast Kansas. * WHEN...From 7 PM to 1 AM tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
135 WWUS73 KTOP 142141 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 341 PM CST Sat Nov 14 2020 KSZ040-054>056-058-059-150700- /O.EXP.KTOP.WI.Y.0014.000000T0000Z-201114T2200Z/ /O.EXT.KTOP.WI.Y.0013.201115T0200Z-201115T0700Z/ Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 341 PM CST Sat Nov 14 2020 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... * WHAT...Winds are expected to shift to the northwest and increase 20 to 30 mph with gusts up to 50 mph. * WHERE...Douglas, Anderson, Coffey, Osage, Lyon and Franklin Counties. * WHEN...From 8 PM this evening to 1 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008>010-020>022-034>037-150500- /O.EXT.KTOP.WI.Y.0013.201115T0000Z-201115T0500Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson- Geary-Morris- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 341 PM CST Sat Nov 14 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CST THIS EVENING... * WHAT...Northwest winds are expected increase 20 to 30 mph with gusts around 50 mph. * WHERE...Washington, Cloud, Clay, Riley, Marshall, Republic, Morris, Geary, Dickinson and Ottawa Counties. * WHEN...Until 11 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ011-012-023-024-026-038-039-150700- /O.EXT.KTOP.WI.Y.0013.201115T0200Z-201115T0700Z/ Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee-Shawnee- Including the cities of Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 341 PM CST Sat Nov 14 2020 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CST SUNDAY... * WHAT...Northwest winds are expected to increase 20 to 30 mph with gusts up to 50 mph. * WHERE...Jackson, Jefferson, Pottawatomie, Nemaha, Shawnee, Brown and Wabaunsee Counties. * WHEN...From 8 PM this evening to 1 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. driving high profile vehicles will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Wolters
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Nov 14, 5:49 AM CST, 5 hours 21 minutes earlier.
Area forecast discussion, Nov 14, 5:49 AM CST, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Topeka KS 549 AM CST Sat Nov 14 2020 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 413 AM CST Sat Nov 14 2020 The surface ridge has pushed well east of the area with troughing developing on the lee side of the Rockies early this morning, ahead of the mid-level trough translating east over the Intermountain West. Southerly surface winds east of the trough have allowed for WAA and moisture advection, and has resulted in temperatures slowly rising overnight through the 40s. This WAA along with elevated instability has also brought scattered showers and a few thunderstorms through east central KS, which have now pushed east into MO with the remaining showers staying south of the area. We at least stay dry through the rest of the morning and afternoon, although WAA will remain steady and bring highs into the mid to upper 60s. Winds are expected to become gusty as well - these could push close to advisory-level criteria as we begin to tap into the LLJ late this morning and those winds mix down to the surface. However, as the surface trough advances east into the area this afternoon, winds should diminish into the mid afternoon hours with gusts more limited to 25-35 mph during that time frame. Have decided not to issue an advisory during the early to mid afternoon for this reason, but this changes heading into the late afternoon to early evening. Recent CAM guidance has been aggressive in showing west to northwest wind gusts of 45-50 mph behind the surface cold front in the 23-03Z time frame. While any one area may only see these gusts for an hour or two, felt the signal was strong enough to issue a Wind Advisory across the CWA for these post-frontal winds. Have also decided to add some small PoPs as CAM guidance has been indicating potential for post-frontal showers as well. The pressure gradient remains modest into the overnight hours, so expect we will stay breezy and well-mixed with CAA dropping temperatures to the mid to upper 30s by Sunday morning. Highs look more seasonal in the mid to upper 50s. Northwest flow then takes hold for the beginning of the work week before mid-level ridging moves east and eventually flattens, resulting in nearly zonal flow over the area for most of the rest of the week. Temperatures take on a warming trend with highs in the 60s, even some 70s possible by Thursday, with lows in the 30s and 40s. The next front moves into the area late in the week, bringing the next rain chance late Friday into Saturday. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 549 AM CST Sat Nov 14 2020 Stratus continues to gradually move east this morning, and may hang around the MVFR threshold at TOP/FOE for a few more hours before clearing east late this morning. From there, winds become the primary concern as LLWS ends and gusty south winds mix down, with gusts up to 35 kts through mid afternoon. As a cold front approaches, winds turn to the west and decrease somewhat before sharply increasing behind the front. Timing will need to be watched closely, but NW winds gusting 40-45 kts are possible behind the front. These eventually decrease, allowing LLWS to return overnight. && .TOP WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 7 PM to 9 PM CST this evening for KSZ011-012- 023-024-026-038>040-054>056-058-059. Wind Advisory from 5 PM this afternoon to 8 PM CST this evening for KSZ008>010-020>022-034>037. && DISCUSSION...Picha AVIATION...Picha
Hazardous weather outlook, Nov 14, 4:18 AM CST, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 418 AM CST Sat Nov 14 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-151030- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 418 AM CST Sat Nov 14 2020 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. A Wind Advisory has been issued for late this afternoon into the evening with wind gusts up to 50 mph possible. Please reference this product for more details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:33 AM CST | Wind Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.